Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Coughing, taken erythromycin, knee joint pain, taking paracetamil. X-ray shows patchy opacities

Coughing for about six months. Initially, i coughed up blood. but the blood from the cough stopped after I took erythromycin . so I no longer cough out blood. but i do still cough, and the cough is productive. i feel pain in the knee joints, right up to the bones. i have to use 1g of paracetamol daily to function. if i don t, I experience the said pains, and rather unplesant chills. people tell me i look emaciated. since the illness began, i have used at various times erythromycin (as i said), ceffixon injection, septrin, co-triamixole, amoxiclav and spafloxacin. but the cough persists. i took chest xray which showed patchy opacities and in which i was told a cavity and some consolidation was noted. please advise.
Asked On : Sun, 28 Oct 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Cough for 6 months is definitely not normal. I do not know which part of the world you live in but if it was in developing countries, the first thing that comes to my mind is tuberculosis as patchy opacities with cavitation and symptoms of haemoptysis(blood in sputum) are the commonest findings in a case of TB of lungs. However there are other many causes. I suggest you consult a pulmonologist who can examine you and ask for relevant investigations like chest x ray, sputum examination and if required, a CT chest , PFT etc and then you can be treated accordingly
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor